I was on Paxil for many years and being that you are on a low dosage you shouldn't really have that hard a time weaning off. I weaned off but on my own and it wasn't so bad as people said it would be. Always check w/ your Dr. and probably I should have done so but was finding Paxil wasn't working and I had gained weight and wanted to go off it and thought I didnt need anything. After 6 weeks my depression came back and the P Dr. put me on Wellbutrin. I have to tell you if you have anxiety Wellbutrin won't help, so you'll have to take something in addition to Wellbutrin. I want to go off it, because the anxiety and agitation is bad at times and the Dr. has to remind me it is helping my depression, but I can't go higher than 150mg because the anxiety gets too high.
I have tried anxiety meds and they have not worked, so really what I am saying is if you have anxiety in addition to depression than you might be better off taking another SSRI which I am probably going to do. The weight gain was an issue for me and being on Wellbutrin I didn't lose much weight at all. At this point i just want to feel normal again. Good luck and let me know how it goes!
NO, NO and NO! You HAVE to ween yourself off Paxil, if you just stop cold turkey the side effects will make you sick and you will not be able to function! I am FINALLY getting off Paxil after reading about a way to ween off and not have any side effects! I've taken it for 8 1/2 years, I take 40 mg and had always taken it at night. Everytime I tried to cut the Paxil down even a few mg's I would have really bad side effects. The reason why is because I continued to take it at night while trying to ween off. The trick is to take off about 5mg's, then take your new dose, (which in your case would be 15mg's) and cut that in half. Then you take half of that dose at night and the other half in the morning. You do this for a week, then you cut off another 5mg's and do the same thing. The reason why you won't get side effects is because the Paxil is in your system 24/7. I just took another 5mg's off my does 2 nights ago and no side effects!! I'm at 30mg's now and am SO excited that I finally am able to get off of this poison!
wOW ! You guys are serious. I took it for 3 days n stopt. Very powerful med.Told my doc no way and no thanks. The very first day i noticed a dramatic difference in the way i acted, felt and saw the world. Light promotes happiness. Those 3 days were nice but... In those 3 days i read up on the med and i have to admit , it scared the hell out of me. The side effects (sexual) of course and mostly what everyone went through when their doc took them off of it. i dont want my body to rely on anything n then hav my doc yank it. Paxil is NOTHING compared to the wellbutrin. Ive bn on the bupropion 300 mg dailyfor a year now. it makes me sooooooo agitated thoug. Hope tha answers anything for ya.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 May 2010 • 2 answers
Posted 10 Jan 2012 • 11 answers
Posted 8 Nov 2013 • 1 answer
Posted 10 Dec 2014 • 3 answers
Posted 3 Jun 2016 • 1 answer